Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 63, NWS Charleston, SC

December 21, 2012

NWS Charleston, SC issued this small craft advisory at Dec 21, 2012, 9:20 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 9:20 PM EST (02:20 UTC)
Expired
Dec 22, 2012, 11:00 AM EST
In force
14 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WHUS72 KCHS 220220
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EST FRI DEC 21 2012

AMZ330-221000-
/O.CAN.KCHS.GL.W.0010.000000T0000Z-121222T0400Z/
/O.NEW.KCHS.SC.Y.0063.121222T0220Z-121222T1000Z/
CHARLESTON HARBOR-
920 PM EST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-221000-
/O.EXT.KCHS.GL.W.0010.000000T0000Z-121222T1000Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
920 PM EST FRI DEC 21 2012

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. 

* WINDS: WEST 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS.

* SEAS: UP TO 5 FEET...HIGHEST AWAY FROM THE COAST.

* IMPACTS: DANGEROUS WINDS AND SEAS WILL MAKE FOR EXTREMELY
  HAZARDOUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ374-221030-
/O.CON.KCHS.GL.W.0010.000000T0000Z-121222T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
920 PM EST FRI DEC 21 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. 

* WINDS: WEST 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS...THEN 
  SLOWLY DIMINISHING SATURDAY MORNING. 

* SEAS: UP TO 12 FEET...THEN SLOWLY SUBSIDING LATE TONIGHT.

* IMPACTS: DANGEROUS WINDS AND SEAS WILL MAKE FOR EXTREMELY
  HAZARDOUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ350-221000-
/O.CON.KCHS.GL.W.0010.000000T0000Z-121222T1000Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
920 PM EST FRI DEC 21 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. 

* WINDS: WEST 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS.

* SEAS: UP TO 6 FEET...HIGHEST AWAY FROM THE COAST.

* IMPACTS: DANGEROUS WINDS AND SEAS WILL MAKE FOR EXTREMELY
  HAZARDOUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
759 
WHUS72 KCHS 220806
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
306 AM EST SAT DEC 22 2012

AMZ350-352-354-221200-
/O.EXT.KCHS.GL.W.0010.000000T0000Z-121222T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
306 AM EST SAT DEC 22 2012

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* WINDS: WEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. FREQUENT WIND
  GUSTS WILL DROP BELOW GALE FORCE BY SUNRISE.

* SEAS: UP TO 5 FEET...HIGHEST AWAY FROM THE COAST.

* IMPACTS: DANGEROUS WINDS AND SEAS WILL MAKE FOR EXTREMELY 
  HAZARDOUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ374-221600-
/O.CON.KCHS.GL.W.0010.000000T0000Z-121222T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
306 AM EST SAT DEC 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* WINDS: WEST 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. FREQUENT WIND
  GUSTS WILL DROP BELOW GALE FORCE BY LATE THIS MORNING.

* SEAS: UP TO 9 FEET...SUBSIDING LATER THIS MORNING.

* IMPACTS: DANGEROUS WINDS AND SEAS WILL MAKE FOR EXTREMELY 
  HAZARDOUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-221200-
/O.EXT.KCHS.SC.Y.0063.000000T0000Z-121222T1200Z/
CHARLESTON HARBOR-
306 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
999 
WHUS72 KCHS 221123
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
623 AM EST SAT DEC 22 2012

AMZ350-352-354-221600-
/O.CAN.KCHS.GL.W.0010.000000T0000Z-121222T1200Z/
/O.EXB.KCHS.SC.Y.0063.000000T0000Z-121222T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
623 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.
THE GALE WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-221600-
/O.CON.KCHS.GL.W.0010.000000T0000Z-121222T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
623 AM EST SAT DEC 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* WINDS: WEST 25 KNOTS WITH GUSTS TO 35 KNOTS. WINDS WILL DROP
  BELOW GALE FORCE LATER THIS MORNING.

* SEAS: UP TO 9 FEET...SUBSIDING LATER THIS MORNING.

* IMPACTS: DANGEROUS WINDS AND SEAS WILL MAKE FOR EXTREMELY 
  HAZARDOUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ330-221600-
/O.EXT.KCHS.SC.Y.0063.000000T0000Z-121222T1600Z/
CHARLESTON HARBOR-
623 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
627 
WHUS72 KCHS 221531
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 AM EST SAT DEC 22 2012

AMZ374-221645-
/O.EXP.KCHS.GL.W.0010.000000T0000Z-121222T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1031 AM EST SAT DEC 22 2012

...GALE WARNING WILL EXPIRE AT 11 AM EST THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 11 AM EST THIS MORNING. CONDITIONS
WILL CONTINUE TO IMPROVE QUICKLY TODAY.

$$

AMZ330-350-352-354-221645-
/O.EXP.KCHS.SC.Y.0063.000000T0000Z-121222T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1031 AM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 7:16 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Dec 21, 7:16 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EST FRI DEC 21 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH THE WEEKEND...THEN
SHIFT OFFSHORE EARLY NEXT WEEK. A COLD FRONT WILL MOVE THROUGH THE
REGION LATE MONDAY OR EARLY TUESDAY. STRONG LOW PRESSURE WILL THEN
TRACK NE NEAR THE SOUTHERN AND CENTRAL APPALACHIANS WEDNESDAY...WITH
ITS TRAILING COLD FRONT TO MOVE THROUGH THE LOCAL AREA. HIGH
PRESSURE WILL THEN RETURN FOR THE LATTER HALF OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
I UPDATED THE GRIDS AND PUBLIC PRODUCTS EARLY THIS EVENING TO TAKE
DOWN WIND ADVISORY AS SUSTAINED WINDS HAVE FALLEN WELL BELOW
CRITERIA SINCE SUNSET. THEY ARE STILL PRETTY STRONG ON LAKE
MOULTRIE...HOWEVER...SO I REPLACED IT THERE WITH A LAKE WIND
ADVISORY. NO OTHER CHANGES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...A DEEP TROUGH EXTENDING SOUTHWARD OVER THE
WESTERNMOST ATLANTIC FROM A STACKED LOW IN NEW ENGLAND WILL LIFT OFF
TO THE EAST THROUGHOUT THE DAY. IN ITS PLACE HEIGHTS WILL CONSTANTLY
RISE AS RIDGING ALOFT BUILDS IN FROM THE WEST. IN SYNC WITH THIS
TRANSITION WE LOOK FOR SURFACE HIGH PRESSURE OVER THE LOWER MS
VALLEY AT DAYBREAK TO PUSH EAST TO THE FL PANHANDLE BY NIGHTFALL.
WHILE THERE IS CONSIDERABLE WARMING WITHIN MUCH OF THE LOWER
LEVELS...AS MUCH AS A 10-15C RISE AT 850 MB...THERE IS ONLY ABOUT A
2-3C RISE WITHIN THE MIXED LAYER. THUS THE MAIN FORECAST CHALLENGE
WILL BE IN REGARDS TO MAXIMUM TEMPS. FULL SUNSHINE WITHIN THE
COMPLETELY DRY AIR MASS WILL COMBINE WITH SOME DOWNSLOPE WARMING OFF
THE MOUNTAINS. BUT THIS IS NEGATED SOMEWHAT BY THE COLD START. THUS
WE HAVE TRIMMED THE MAXIMUM TEMPS A HAIR FROM THE PURE 1000-850 MB
FORECAST...SUPPORTING HIGHS IN THE LOWER AND MIDDLE 50S. THERE WILL
BE MUCH LESS WIND THAN THERE WAS ON FRIDAY...BUT THE SUB-ZERO EARLY
MORNING TEMPS IN MOST LOCALES COMBINED WITH 6-12 MPH WINDS WILL
PRODUCE WIND CHILLS AS COLD AS THE UPPER TEENS TO MID 20S FROM ABOUT
6-9 AM.

SATURDAY NIGHT...AS FLAT RIDGING IN THE MID/UPPER ATMOSPHERE MOVES
IN FROM THE WEST...IT ALLOWS FOR A SURFACE HIGH TO SHIFT ATOP
SOUTHERN GA AND NORTHERN FL THROUGH THE NIGHT. IT LOOKS LIKE THIS
POSITIONING OF THE HIGH MIGHT KEEP GEOSTROPHIC WINDS UP JUST ENOUGH
TO PREVENT OTHERWISE IDEAL RADIATIONAL COOLING. EVEN SO...WITH THE
CONTINUED DRY ATMOSPHERE WE ANTICIPATE A HARD FREEZE IN MANY INLAND
COMMUNITIES. CLOSER TO THE COAST...MOST PLACES WILL REMAIN ABOVE
FREEZING.

SUNDAY AND SUNDAY NIGHT...A FAT MOVING SOUTHERN STREAM SHORT
WAVE...SITUATED NEAR THE CALIFORNIA BAJA FRIDAY EVENING MOVES IN
FROM THE WEST ON SUNDAY. BUT WITH THE ZONAL FLOW AND THE LACK OF ANY
APPRECIABLE MOISTURE...WE DON/T SEE ANYTHING MORE THAN SOME MID/HIGH
BASED CLOUDS FOR THE AFTERNOON AS A RESULT. AS THE SURFACE HIGH
SHIFTS INTO THE NEARBY ATLANTIC WATERS...AIR MASS MODIFICATION WILL
TAKE HOLD. WE DIDN/T STRAY TOO MUCH FROM THE LOW LEVEL THICKNESS
FORECAST...INDICATIVE OF MAXIMUM TEMPS IN THE LOWER 60S AWAY FROM THE
COOLER SHORELINE. QUITE A BIT WARMER SUNDAY NIGHT DUE TO AN INCREASE
IN CLOUD COVER AND WEAK WARM ADVECTION. MINIMUMS WILL BE AT LEAST
10-12 DEGREES WARMER THAN THE PREVIOUS NIGHT.

MONDAY...YET ANOTHER SHORT WAVE MOVING QUICKLY WITHIN THE MOSTLY
ZONAL FLOW ALOFT THAT PROGRESSES EAST THROUGH THE TN VALLEY. THIS
TRIGGERS THE FORMATION OF A SURFACE LOW IN THE OH/TN VALLEYS...WITH
A TRAILING COLD FRONT TO BEGIN IT APPROACH LOCALLY FROM THE WEST.
WHILE THERE IS SOME FORCING FOR ASCENT IN ASSOCIATION WITH THE LEFT
FRONT QUAD OF THE 100-120 KT UPPER LEVEL JET...MOISTURE IS STILL
SOMEWHAT RESTRICTED AND CONFINED ABOVE 5K FT. WITH THE COLD FRONT
STILL FAR ENOUGH WEST OF THE CWFA BY EVENING AND THE SHORT WAVE
WEST OF THE APPALACHIAN CHAIN...WE HAVE MAINTAINED RAINFREE FORECAST
WITH POPS TO LESS THAN 15 PERCENT. THIS COULD CHANGE IN SUBSEQUENT
FORECASTS HOWEVER IF THE COLD FRONT IS QUICKER IN MOVING EAST AN/OR
THE UPPER DYNAMICS ARE IN CLOSER PROXIMITY THE SOUTHERN SC AND SE
GA. WARM ADVECTION WILL BOOST TEMPS INTO THE MIDDLE 60S...COOLER
ALONG THE SEASIDE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SHORTWAVE RIDGING/TEMPORARY DRYING SHOULD SPREAD ACROSS THE
REGION MONDAY NIGHT INTO CHRISTMAS DAY. THEN...AN AMPLIFYING UPPER
TROUGH WILL DRIVE SURFACE CYCLOGENESIS OVER THE LOWER MISSISSIPPI
RIVER VALLEY...AND DEEP LAYER FORCING/ASCENT WILL PUSH AN
EXPANDING AREA OF OVERRUNNING PRECIPITATION INTO THE SOUTHEAST.
THEN...THE DEEPENING LOW PRESSURE WILL PUSH INTO THE SOUTHERN
APPALACHIANS AND WILL DRIVE A COLD FRONT TOWARD THE REGION TUESDAY
NIGHT. THIS COLD FRONT SHOULD ACCELERATE THROUGH THE AREA AS THE
UPPER TROUGH BECOMES NEGATIVELY TILTED AND SUPPORTS SECONDARY
SURFACE LOW DEVELOPMENT OVER EASTERN NC WEDNESDAY. ALL
TOLD...MOST/ALL OF THE FORECAST AREA SHOULD RECEIVE MEASURABLE
RAINFALL DURING THE CHRISTMAS THROUGH WEDNESDAY TIME FRAME.
HOWEVER...BECAUSE MODEL SOLUTIONS DIVERGE ON THE
TIMING...DISTRIBUTION AND PROGRESSION OF OVERRUNNING RAIN
CHRISTMAS DAY INTO TUESDAY NIGHT...AND BECAUSE PRECIPITATION
COVERAGE AHEAD OF THE COLD FRONT REMAINS SOMEWHAT UNCERTAIN
WEDNESDAY...CAPPED POPS AT 50 PERCENT THROUGH THE PERIOD. HIGHER
POPS WILL EVENTUALLY BE REQUIRED AS TIMING COMES INTO FOCUS. A
NARROW WARM SECTOR COULD BRIEFLY SURGE INTO THE REGION AHEAD OF
THE COLD FRONT WEDNESDAY...JUSTIFYING A MENTION OF THUNDER.

IN THE WAKE OF COLD FROPA...ANOTHER SHOT OF UNSEASONABLE COLD AIR
ACCOMPANIED BY GUSTY WINDS WILL SWEEP INTO THE REGION WEDNESDAY
NIGHT THROUGH THE END OF THE FORECAST PERIOD.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS TONIGHT AND TOMORROW. LLWS DOES NOT LOOK TO BE A
PROBLEM AT THIS TIME AS THE FIRST FEW THOUSAND FEET INDICATE A
STEADY INCREASE IN THE WINDS WITH HEIGHT AND LITTLE TO NO CHANGE IN
DIRECTION...PRECLUDING SIGNIFICANT LOW LEVEL SHEAR.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS THROUGH THE WEEKEND.

&&

.MARINE...
TONIGHT...LINGERING COLD AIR ADVECTION AND PRESSURE GRADIENT ALONG
WITH A SLIGHT INCREASE IN THE LOW-LEVEL JET WILL KEEP STRONG WEST
WINDS IN PLACE ACROSS THE COASTAL WATERS. HAVE GALE WARNINGS
RUNNING FOR ALL WATERS THROUGH THIS EVENING...WITH THE OFFSHORE
WATERS RUNNING THROUGH TONIGHT DUE TO LINGERING GALE FORCE GUSTS. SEAS
WILL PEAK THIS EVENING WITH THE SURGE AND THEN DROP OFF
LATE...GENERALLY TOPPING OFF AT 6 TO 9 FEET WITHIN 20 NM AND UP TO
AROUND 10 FEET IN THE OFFSHORE WATERS...HIGHEST EAST PORTION GIVEN
THE OFFSHORE WINDS.

SATURDAY...THE COMBINATION OF COLD ADVECTION...A MODEST PACKING OF
THE PRESSURE GRADIENT AND GEOSTROPHIC WINDS 25-30 KT WILL BE
CREATING SCA/S OVER THE ATLANTIC WATERS OUT 20 NM...WITH BORDERLINE
GALES OVER AMZ374 AT SUNRISE. HOWEVER...IMPROVING CONDITIONS WILL
TAKE HOLD BY LATE MORNING AND THE AFTERNOON...AND HEADLINES SHOULD
COME DOWN DURING THAT TIME. MARINERS ARE ADVISED HOWEVER THAT THE
COMBINATION OF THE WINDS AND TEMPERATURES IN THE UPPER 30S AND LOWER
40S WILL PRODUCE WIND CHILLS BELOW FREEZING FOR SEVERAL HOURS IN THE
MORNING.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...ONE LAST SHOT OF COLD
ADVECTION SATURDAY NIGHT...BEFORE A WARM ADVECTION REGIME TAKES
HOLD AS HIGH PRESSURE SHIFTS PROGRESSIVELY EAST FROM FAR SOUTHERN
GA/NORTHERN FL INTO THE NEARBY ATLANTIC. WINDS/SEAS WILL BE BELOW
ANY SCA CRITERIA...WITH MUCH BETTER CONDITIONS FOR MARINERS TO
OCCUR.

MONDAY...THE WEST AND NW EXTENSION OF ATLANTIC RIDGING WILL PREVAIL
ACROSS THE COASTAL WATERS...OUT AHEAD OF A COLD FRONT NEAR OR WEST
OF THE APPALACHIAN MOUNTAINS. SW WINDS AND THE RESULTING SEAS WILL
BEGIN THEIR CLIMB...BUT NOTHING MORE THAN 15 KT WIND AND 3 FOOT SEAS
WILL TAKE PLACE.

MONDAY NIGHT AND TUESDAY...A SLUGGISH MOVING COLD FRONT WILL STALL
OVER OR NEAR THE WATERS BEFORE LIFTING BACK NORTH AS A WARM FRONT.
THIS IS IN ASSOCIATION WITH LOW PRESSURE THAT EVENTUALLY DEVELOPS
TUESDAY IN THE LOWER MS VALLEY. CONDITIONS WILL REMAIN WELL BELOW
ANY SCA CRITERIA.

TUESDAY NIGHT AND WEDNESDAY...CONDITIONS WILL DETERIORATE AS
DEEPENING LOW PRESSURE TRACKS FROM THE LOWER MISSISSIPPI RIVER
VALLEY NE TO THE CENTRAL OR SOUTHERN APPALACHIANS. A TIGHTENING
SURFACE PRESSURE GRADIENT WILL SUPPORT STRENGTHENING WINDS AND
BUILDING SEAS TUESDAY NIGHT. AHEAD OF AN APPROACHING COLD FRONT
WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS APPEAR LIKELY...AND
GALES CANNOT BE RULED OUT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR SCZ045.
MARINE...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR AMZ330-352-354.
     GALE WARNING UNTIL 5 AM EST SATURDAY FOR AMZ350.
     GALE WARNING UNTIL 11 AM EST SATURDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...ALSHEIMER
SHORT TERM...33
LONG TERM...SPR
AVIATION...ALSHEIMER
MARINE...RJB/33
Hazardous weather outlook, Dec 21, 3:23 PM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST FRI DEC 21 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-222030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
323 PM EST FRI DEC 21 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-352-354-222030-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
323 PM EST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-222030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
323 PM EST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-222030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
323 PM EST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Dec 21, 3:30 PM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     NON-TSTM WND GST 4 NW TYBEE ISLAND       32.03N  80.90W
12/21/2012  M41 MPH          CHATHAM            GA   C-MAN STATION

&&

EVENT NUMBER CHS1200906

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:08 PM ESTLake Wind AdvisoryCHSBerkeley11 hr

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.